MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVS PL SPACER 9 X 25 X 4 DEG - 8; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AVS PL SPACER 9 X 25 X 4 DEG - 8; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48345094
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while impacting a 9x25x4 degree 8 straight cage into l5-s1 disc space the cage broke into multiple pieces.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment results: the reported event of cage main body fracture was confirmed via visual inspection of the returned device.No manufacturing issues were found that may have contributed to the reported failure.Conclusion: according to the surgical technique, the spacer must be inserted gently and progressively.The probable root cause of this event is too much impaction force applied to insert the cage into a tight disc space.
 
Event or Problem Description

Brand Name
AVS PL SPACER 9 X 25 X 4 DEG - 8
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5707565
Report Number0009617544-2016-00221
Device Sequence Number13614746
Product Code MAX
UDI-Device Identifier07613154129379
UDI-Public(01)07613154129379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48345094
Device Lot Number75602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1